Skip to content

Skin Problems & Treatments Health Center

Font Size
A
A
A

Medicines That Can Cause Bruises

Many prescription and nonprescription medicines may reduce your blood's ability to clot and cause bruising or bleeding under the skin. A few examples are:

If you have unexplained bruises and take one of the medicines listed above, have recently started taking a new medicine, or have increased a dose of a medicine:

  • Call the doctor who prescribed the medicine. He or she can determine whether you should stop taking the medicine or take a different one. An appointment may or may not be needed.
  • If you are taking nonprescription medicine, stop taking the medicine. Call your doctor if you feel you need to keep taking the medicine or if you need help to control your symptoms after you stop taking the medicine

By Healthwise Staff
Primary Medical Reviewer William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical Reviewer H. Michael O'Connor, MD - Emergency Medicine
Current as of December 4, 2012

WebMD Medical Reference from Healthwise

Last Updated: December 04, 2012
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Today on WebMD

chafing
Pictures and symptoms of the red, scaly rash.
woman with dyed dark hair
What it says about your health.
 
woman with cleaning products
Top causes of the itch that rashes.
atopic dermatitus
Identify and treat common skin problems.
 
itchy skin
Article
shingles rash on skin
Article
 
woman with skin tag
Quiz
Woman washing face
Video
 

Itching for Relief?

Get Help With the

Loading ...

Sending your email...

This feature is temporarily unavailable. Please try again later.

Thanks!

Now check your email account on your mobile phone to download your new app.

woman washing her hair in sink
Video
close up of womans bare neck
Tools
 
Feet
Slideshow
woman with face cream
Quiz